Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

January 25, 2011Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jan 25, 2011, 4:24 PM EST for Lake County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2011, 4:24 PM EST (21:24 UTC)
Expired
Jan 25, 2011, 5:00 PM EST
In force
36 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 142 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS82 KMLB 252124
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EST TUE JAN 25 2011

FLZ044-252200-
NORTHERN LAKE COUNTY-
424 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 45 AND 55 MPH OVER EXTREME NORTHWESTERN LAKE COUNTY...

* UNTIL 500 PM EST.

AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES WEST OF
FRUITLAND PARK...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL AFFECT THE LADY LAKE AND VILLAGES AREA BETWEEN 430 
AND 445 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8195 2896 8175 2884 8177 2879 8195
      2884 8195 2896 8196
TIME...MOT...LOC 2123Z 219DEG 39KT 2889 8207

$$



CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jan 25, 3:26 PM EST, 58 minutes earlier.

Area forecast discussion, Jan 25, 3:26 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
326 PM EST TUE JAN 25 2011

...THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES FROM LATE THIS
AFTERNOON THROUGH THE OVERNIGHT...

.DISCUSSION...

CURRENT/TONIGHT...DEEPENING SURFACE LOW IS OVER THE NORTHEAST GULF
EARLY THIS AFTERNOON AS IT CONTINUES TO TRACK EAST-NORTHEAST. A COLD
FRONTAL BOUNDARY EXTENDS SOUTHWARD FROM THE LOW INTO THE CENTRAL AND
SOUTHERN GULF. INTENSIFYING CONVECTIVE BAND/SQUALL LINE VIEWED ON
SATELLITE IMAGERY OVER THE EASTERN GOMEX CONTINUES TO DEVELOP
FURTHER SOUTHWESTWARD INTO THE GULF. INTERESTING STORM STRUCTURE/BOW
SEGMENTS EMBEDDED WITHIN THIS LINE TAKING SHAPE ON RADAR. THIS LINE
OF STRONG TO SEVERE STORMS WILL CONTINUE TO ADVANCE EASTWARD FOR THE
REMAINDER OF THE AFTERNOON INTO THE EVENING...EVENTUALLY MOVING ONTO
THE WEST CENTRAL FLORIDA COAST. A FEW STRONGER CELLS ARE STILL
FORECAST TO DEVELOP LATER IN THE AFTERNOON AHEAD OF THE EXPECTED
SQUALL LINE. GIVEN THE PRESENT ATMOSPHERIC ENVIRONMENT ANY OF THESE
CELLS WILL HAVE THE CAPABILITY TO ROTATE. MOISTURE CONTINUES TO
DEEPEN WITH FORECAST PWATS ON THEIR WAY TO INCREASE ABOVE 1.60
INCHES.

SUFFICIENT CAPE FROM 600-1000 J/KG AND AN AREA OF STRONG UPPER
DIFFLUENCE ALOFT REMAIN FORECAST TO MOVE OVER THE PENINSULA LATE IN
THE DAY WILL AID IN SCATTERED THUNDERSTORM DEVELOPMENT BY LATE
AFTERNOON AND EARLY EVENING...WITH 0-3KM HELICITY TO 250-350
M^2/S^2. THE STORM PREDICTION CENTER DAY 1 OUTLOOK KEEPS US IN A
SLIGHT RISK FOR SEVERE STORMS THROUGH TONIGHT. A TORNADO WATCH HAS
RECENTLY BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA AND WILL LIKELY
REMAIN IN EFFECT FOR MUCH OF THE EVENING AND OVERNIGHT HOURS.

AHEAD OF THE LOW...SOUTHEAST WINDS REALIZED THIS AFTERNOON HAVE BEEN
15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH. THE LAKE WIND ADVISORY
REMAINS IN PLACE OVER ALL OF EAST CENTRAL FLORIDA UNTIL 23Z (6PM).
TEMPERATURES HAVE WARMED WELL INTO THE 70S AS DEWPOINT READINGS
CREEP INTO THE LOWER/MIDDLE 60S AREA-WIDE.

NOTHING HAS DETERRED THIS FORECASTER FROM CHANGING CURRENT 100
PERCENT SHOWER/STORM CHANCES FOR THE EVENING & OVERNIGHT PERIOD.
WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS/HEAVY RAINFALL IN THE
GRIDS/ZONES. THE SQUALL LINE WILL SWEEP ACROSS THE FORECAST AREA
WITH A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THE THREAT
STILL APPEARS GREATEST ACROSS ORLANDO NORTHWARD IN THE FROM LATE
AFTERNOON THROUGH THE EVENING THEN TRANSITIONING SOUTHWARD WITH TIME
OVERNIGHT. THE CURRENT PROJECTION WOULD BRING THE SQUALL LINE
ONSHORE THE FLORIDA GULF COAST BY LATE AFTERNOON INTO EARLY EVENING.
WIDESPREAD RAINFALL AMOUNTS OF UP TO ONE INCH EXPECTED WITH LOCALLY
HIGHER AMOUNTS AROUND 2 INCHES LIKELY. OVERNIGHT LOWS WILL REMAIN
QUITE MILD IN THE 60S.

WED...BY EARLY MORNING THE ONGOING CONVECTIVE LINE SHOULD HAVE
CLEARED MOST OF THE COVERAGE WARNING AREA AND WILL BE MAINLY
SITUATED ALONG THE TREASURE COAST AND EASTWARD INTO THE NEAR SHORE
WATERS OF THE WESTERN ATLANTIC. THE AFOREMENTIONED LOW PRESSURE WILL
CONTINUE TO INTENSIFY INTO A GALE AND RACE UP THE MID ATLC U.S.
COAST DURING THE DAY. A VIGOROUS UPPER TROUGH WILL AID IN PUSHING
THE COLD FRONTAL BOUNDARY THROUGH EAST CENTRAL FLORIDA DURING THE
MORNING HOURS BEHIND THE SQUALL LINE. A FEW LINGERING SHOWERS WILL
BE POSSIBLE BEHIND THE MAIN SQUALL LINE AT LEAST THROUGH MORNING.
GRADUAL CLEARING SKIES SHOULD PUSH INTO THE AREA DURING THE
AFTERNOON. BREEZY TO WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT
AS WINDS SHIFT FROM SOUTHWEST TO WEST/WEST-NORTHWEST. SURFACE WIND
GUSTS COULD RANGE FROM 35 TO 40 MPH DURING THE DAY. A LAKE WIND
ADVISORY OR STRAIGHT UP WIND ADVISORY WILL LIKELY BE ISSUED BY LATER
FORECAST SHIFTS. THERE WILL NOT BE A LOT OF COOLER AIR IMMEDIATELY
BEHIND THIS LATEST SYSTEM. AFTERNOON HIGH TEMPERATURES ARE FORECAST
TO RECOVER TO THE UPPER 60S LOWER 70S.

THU/FRI...(PREVIOUS) LARGE HIGH PRESSURE WILL BUILD EWD OVER THE
REGION PRODUCING DRY AND COOL CONDITIONS. FREEZE NOT ANTICIPATED
ATTM. HOWEVER FROST LOOKS LIKELY IN SOME AREAS DURING FRI AM DUE TO
LIGHT TO CALM WINDS AND TEMPS IN THE MID-UPR 30S IN COLD SPOTS.

WEEKEND...RIDGE TRANSITING OVERHEAD WILL PRODUCE PLEASANT MOSTLY
CLEAR CONDITIONS WITH A WARMING TREND INTO EARLY NEXT WEEK. HIGHS
LOOK NEAR CLIMO WITH NO PCPN.

EXTENDED...A WEAK FRONT ADVERTISED BY GFS WITH PSG DURING MON NOT
EXPECTED TO PRODUCE MORE THAN SOME INCREASED CLOUDINESS DUE TO
A PREVAILING DRY AIRMASS. HIGH PRESSURE BRIDGING QUICKLY ACROSS
THE SOUTHEAST BEHIND FRONT SHOULD PRODUCE A RAPID RETURN TO
ONSHORE FLOW TUE/WED WITH MODERATING TEMPS AND LL MOISTURE
VALUES...HOWEVER NO MENTION OF POP ATTM.

&&

.AVIATION...MVFR CIGS NEAR FL030 BEGINNING TO PREVAIL ACROSS MOST OF
ECFL AS DEEPER MOISTURE POOLS NORTHWARD FROM THE SOUTHERN PENINSULA.
THE THREAT CONTINUES FOR +SHRA/+TSRA DVLPNG BY MID AFTN WITH
COVERAGE INCREASING THIS EVE AND OVERNIGHT WITH TEMPO IFR +TSRA.
STRONG CONVECTIVE WIND GUSTS OF 35 TO 45 KNOTS CAN BE EXPECTED IN
STORMS WITH EVEN HIGHER GUSTS POSSIBLE. AHEAD OF THE STORMS THROUGH
THE REMAINDER OF THIS AFTN...GUSTY SE WINDS OF 15-20 KNOTS WITH
GUSTS OF 25 TO 30 KNOTS WILL CONTINUE. A LARGE SQUALL LINE WILL MOVE
THRU THE AREA LATER THIS EVENING & OVERNIGHT PUSHING OFF OF THE
TREASURE COAST NEAR DAYBREAK WED MORNING. CONDS WILL GRADUALLY
IMPROVE THRU THE DAY WITH ONLY A SLGT CHC OF AN ISOLD -SHRA FOR THE
REMAINDER OF THE MORNING. ANOTHER BREEZY/WINDY DAY IN STORE ON WED
AS SW WINDS VEER W/WNW BEHIND MORNING FRONTAL BOUNDARY. SFC WND SPDS
15-25 KTS WITH GUSTS TO 35 KTS POSSIBLE DURING THE DAY.

&&

.MARINE...TONIGHT/WED...BUOY 41009 SHOWS SE WINDS 25G29KTS EARLY
THIS AFTN AS GRADIENT TIGHTENS. SMALL CRAFT ADVISORY CURRENTLY IN
EFFECT FOR ALL LEGS WILL REMAIN THROUGH WED. WINDS WILL CONTINUE
OFFSHORE 25-30 KTS WITH OCNL GUSTS TO GALE FORCE. NEAR SHORE WINDS
20-25 KTS LIKELY. SE WINDS ARE FCST TO VEER LATER THIS EVENING &
OVERNIGHT TO THE S/SSW. AS THE COLD FRONT PASSES DURING THE MORNING
HOURS WINDS WILL CONTINUE TO VEER TO WSW-W AND EVENTUALLY WNW IN THE
AFTN. A LARGE CONVECTIVE LINE OF SHOWERS/LIGHTNING STORMS WILL MOVE
AHEAD OF THE FRONT AND ACROSS THE COASTAL WATERS LATER THIS EVENING
& OVERNIGHT. SCATTERED CONVECTION IS LIKELY TO DEVELOP LATER THIS
AFTN/EARLY EVENING OUT AHEAD OF THIS LINE. ANY OF THESE CELLS COULD
BECOME DISCRETE AND STRONG/SEVERE. SUPERCELLS WILL BE POSSIBLE OVER
THE GULF STREAM WITH TORNADIC WATERSPOUTS. CLOUD TO WATER
LIGHTNING...TORRENTIAL RAINS...HAIL...DAMAGING WIND GUSTS ARE ALSO
ALL IN PLAY. DIMINISHING WINDS THURSDAY AND FRI ALTHOUGH SWELL
COMPONENT WILL KEEP SEAS ELEVATED.

&&

.FIRE WEATHER...LOW PRESSURE OVER THE NORTHEAST GULF COAST WILL
PRODUCE LOCALLY STRONG STORMS LATE THIS AFTERNOON INTO TONIGHT.
CRITICAL LOW RH DURATIONS MAY BE REACHED FOR PORTIONS OF THE AREA
THURS-FRI WITH DRIER POST-FRONTAL AIR MASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  68  39  60 / 100  20  10  10
MCO  62  68  41  63 / 100  20  10  10
MLB  66  72  40  64 / 100  20  10  10
VRB  67  73  42  65 / 100  30  10  10
LEE  60  67  39  61 / 100  10  10  10
SFB  62  68  41  62 / 100  20  10  10
ORL  61  67  42  62 / 100  20  10  10
FPR  68  72  40  65 / 100  40  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....GLITTO
Hazardous weather outlook, Jan 25, 2:20 PM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EST TUE JAN 25 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
220 PM EST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...A TORNADO WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA AND
THE ADJACENT NEAR SHORE WATERS THROUGH 900 PM EST...

.DAY ONE...THROUGH TONIGHT.

...THUNDERSTORM IMPACT...
A SQUALL LINE OVER THE EASTERN GULF OF MEXICO AT MID AFTERNOON WILL
ADVANCE QUICKLY EASTWARD INTO THIS EVENING. THE SQUALL LINE SHOULD
REACH NORTHERN INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY THIS
EVENING THEN PUSH THROUGH EAST CENTRAL FLORIDA THROUGH THE OVERNIGHT
HOURS. THE THREAT FOR DAMAGING WIND GUSTS WITH BOW ECHOS AND
ISOLATED TORNADOES CONTINUES WITH THIS SQUALL LINE. STORM MOTION
WILL BE RAPIDLY TOWARD THE NORTHEAST AT 50 MPH.

ADDITIONALLY...CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR
SCATTERED STORMS TO RAPIDLY DEVELOP AND STRENGTHEN OVER EAST CENTRAL
FLORIDA AHEAD OF THE SQUALL LINE THROUGH THE LATE AFTERNOON COMMUTE
HOURS. THESE STORMS WILL HAVE A MORE SIGNIFICANT THREAT FOR
SUPERCELLS AN ISOLATED LARGE LONG TRACK TORNADOES. AREAS NEAR THE
EAST COAST WILL HAVE ENHANCED LOW LEVEL CONVERGENCE AND SHEAR DUE TO
SOUTHEASTERLY SURFACE WINDS.

MAKE SURE YOU HAVE YOUR NOAA WEATHER RADIO IN GOOD WORKING ORDER...
WITH FRESH BATTERIES IN CASE OF A POWER FAILURE. HAVING A NOAA
WEATHER RADIO ALERT YOU OF AN APPROACHING TORNADO...ESPECIALLY IN
THE MIDDLE OF THE NIGHT...HAS SAVED LIVES.

...FLOOD IMPACT...
PERIODS OF VERY HEAVY RAINFALL MAY PRODUCE TEMPORARY FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS BEGINNING LATE THIS AFTERNOON
BUT ESPECIALLY TONIGHT.

...HIGH WIND IMPACT...
STRONG AND GUSTY SOUTHEAST WINDS WILL CREATE ROUGH AND HAZARDOUS
BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS
DURING THE DAY. A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS NEAR
20 MPH WITH GUSTS OF 30 TO 35 MPH.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35
KNOTS OR GREATER MAY PUSH OFFSHORE LATE THIS AFTERNOON. LATER
TONIGHT...A SQUALL LINE IS EXPECTED TO PUSH OFFSHORE WITH A GREATER
THREAT FOR STRONG WIND GUSTS OF 35 TO 45 KNOTS...AND POSSIBLY
HIGHER. INDIVIDUAL STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND
50 MPH.

...WATERSPOUT IMPACT...
MARINE SUPERCELL THUNDERSTORMS WITH TORNADIC WATERSPOUTS ARE
POSSIBLE THROUGH THIS EVENING AND OVERNIGHT...ESPECIALLY OVER THE
GULF STREAM.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS AROUND 20
KNOTS TODAY...VEERING TO THE SOUTH AND SOUTHWEST TONIGHT WITH
OCCASIONAL GUSTS TO GALE FORCE OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG AND GUSTY WEST WINDS WILL PERSIST WEDNESDAY AND CONTINUE TO
PRODUCE HAZARDOUS BOATING CONDITIONS. ALTHOUGH IT WILL TURN COLDER
BEHIND THE FRONT...FREEZING TEMPERATURES ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
FORMAL ACTIVATION IS LIKELY. THE NATIONAL WEATHER SERVICE MAY NEED
A PCARS RADIO OPERATOR.

KELLY/GLITTO

In the hours before

Special weather statement, Jan 25, 3:45 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EST TUE JAN 25 2011

FLZ041-044>046-053-144-252200-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE-
345 PM EST TUE JAN 25 2011

...FAST MOVING STRONG TO SEVERE STORMS WITH THE POTENTIAL FOR
DESTRUCTIVE WINDS WILL PUSH INTO LAKE COUNTY BEGINNING AROUND
500 PM...

...SHOWERS AND STORMS WILL ALSO IMPACT NORTHWEST OSCEOLA AND
WESTERN SEMINOLE...ORANGE AND VOLUSIA COUNTIES THROUGH EARLY
EVENING...

AT 345 PM...DOPPLER RADAR SHOWED A VERY INTENSE LINE OF STRONG
STORMS PUSHING INTO THE WEST COAST OF FLORIDA FROM CEDAR KEY
SOUTHWARD ACROSS CITRUS...HERNANDO AND PASCO COUNTIES...TO PALM
HARBOR...JUST NORTH OF SAINT PETERSBURG.

THIS BAND WILL PUSH RAPIDLY EASTWARD AT 40 TO 45 MPH...THROUGH
WESTERN FLORIDA AND TOWARD LAKE COUNTY...REACHING COMMUNITIES FROM
MASCOTTE TO LEESBURG...LADY LAKE AND THE VILLAGES BY 530 PM. STRONG
WIND GUSTS IN EXCESS OF 50 MPH...HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED TO ACCOMPANY THIS ACTIVITY.

THE BAND WILL BE PRECEDED BY SCATTERED HEAVY RAIN SHOWERS...WHICH
WILL BEGIN BETWEEN 430 AND 500 PM. THE MAIN BAND OF STORMS WILL
EVENTUALLY PUSH INTO WESTERN SECTIONS OF OSCEOLA...ORANGE....SEMINOLE
AND VOLUSIA COUNTIES DURING THE EVENING...BEGINNING AROUND 630 PM.

CRISTALDI
Special weather statement, Jan 25, 4:24 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EST TUE JAN 25 2011

FLZ044-252200-
NORTHERN LAKE COUNTY-
424 PM EST TUE JAN 25 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EXTREME NORTHWESTERN LAKE COUNTY...

* UNTIL 500 PM EST.

AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES WEST OF
FRUITLAND PARK...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL AFFECT THE LADY LAKE AND VILLAGES AREA BETWEEN 430
AND 445 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8195 2896 8175 2884 8177 2879 8195
      2884 8195 2896 8196
TIME...MOT...LOC 2123Z 219DEG 39KT 2889 8207

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:03 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr
Jan 25, 4:32 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia58 min
Jan 25, 5:28 PM ESTTornado WarningMLBLake, Orange, Volusia37 min
Jan 25, 5:30 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Osceola, Seminole, Volusia60 min
Jan 25, 5:55 PM ESTTornado WarningMLBLake, Orange, Seminole, Volusia36 min
Jan 25, 6:08 PM ESTTornado WarningMLBOkeechobee, Osceola52 min
Jan 25, 6:20 PM ESTSpecial Marine WarningMLB115 min
Jan 25, 6:21 PM ESTTornado WarningMLBBrevard, Orange, Seminole, Volusia54 min
Jan 25, 6:29 PM ESTTornado WarningMLBBrevard, Orange, Osceola61 min
Jan 25, 6:55 PM ESTSpecial Marine WarningMLB110 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.